MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Confirm if all 6 sutures reported to be broken during the same procedure? if yes, did all 6 sutures break intra-op=during use om patient? or noticed to be broken pre-op= during handling /before use on patient? any patient consequence? was procedure completed successfully?.
 
Event or Problem Description
It was reported that the patient underwent a biopsy procedure in 2019 and the suture was used for excision.During the surgery, the suture broke at spot along the blue nylon.There is no specific area of the body where breakage has occurred.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/14/2020.Additional information: h4, h6 a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.No product was returned for evaluation to determine the assignable cause of the breakage suture.

Brand Name
PROLENE SUTURE 18"(45CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9501607
Report Number2210968-2019-91139
Device Sequence Number13756892
Product Code GAW
UDI-Device Identifier10705031018914
UDI-Public10705031018914
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number8683G
Device Catalogue Number8683G
Device Lot NumberPDH960
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/14/2020
Patient Sequence Number1